Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 44, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Nov 19, 2008, 4:35 AM EST for Collier County, Florida. It took effect at Nov 19, 2008, 1:00 PM EST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2008, 4:35 AM EST (09:35 UTC)
- In effect from
- Nov 19, 2008, 1:00 PM EST
- Expired
- Nov 19, 2008, 2:05 PM EST
- In force
- 65 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 190935 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 435 AM EST WED NOV 19 2008 FLZ063-066-070-192300- /O.UPG.KMFL.FW.A.0029.081119T1800Z-081119T2300Z/ /O.NEW.KMFL.FW.W.0044.081119T1800Z-081119T2300Z/ GLADES-HENDRY-INLAND COLLIER- 435 AM EST WED NOV 19 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RATHER DRY AIR REMAINS IN THE WAKE OF YESTERDAYS COLD FRONT. RELATIVE HUMIDITIES WILL DROP TO BETWEEN 31 TO 35 PERCENT THIS AFTERNOON IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND SOMEWHAT WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ069-192300- /O.NEW.KMFL.FW.W.0044.081119T1800Z-081119T2300Z/ COASTAL COLLIER- 435 AM EST WED NOV 19 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING FOR COASTAL COLLIER COUNTY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. RATHER DRY AIR REMAINS IN THE WAKE OF YESTERDAYS COLD FRONT. RELATIVE HUMIDITIES WILL DROP TO BETWEEN 32 TO 35 PERCENT THIS AFTERNOON IN THESE AREAS WITH WINDS BLOWING OFFSHORE FROM THE NORTHEAST AT 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND SOMEWHAT WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KMFL 191905 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 205 PM EST WED NOV 19 2008 FLZ063-066-069-070-192015- /O.CAN.KMFL.FW.W.0044.000000T0000Z-081119T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 205 PM EST WED NOV 19 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. ATLANTIC MOISTURE HAS INCREASED AT LOW LEVELS OF THE ATMOSPHERE AND HAS ALLOWED DEW POINTS TO INCREASE INTO THE MID TO UPPER 40S ACROSS INTERIOR SOUTH FLORIDA. THIS WILL RESULT IN RELATIVE HUMIDITIES TO REMAIN ABOVE 35 PERCENT. THERE IS STILL THE POSSIBILITY OF A COUPLE OF LOCATIONS TO BRIEFLY FALL BELOW 35 PERCENT FOR AN HOUR OR TWO LATE THIS AFTERNOON AND THEN CLIMBING AGAIN AFTER SUNSET WHEN THE TEMPERATURE BEGINS TO DECREASE. THUS, THE RED FLAG WARNING FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 19, 1:20 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 19, 1:20 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 120 AM EST WED NOV 19 2008 .AVIATION...VFR CONDITION WILL CONTINUE NEXT 24 HRS. FIELD OF SC OFFSHORE ATLANTIC WILL AFFECT KPBI AND PSBLY KFXE AND KFLL THE MOST. DID NOT GO MORE THAN SCT035 ATTM. NORTH WINDS WILL BE UP THROUGH LATE TODAY WITH SOME GUSTINESS UNDER 20 KTS THIS AFTERNOON. EAST TERMINALS WILL SHIFT IN AFTERNOON TO NNE BUT THEN BACK TO NNW THIS EVENING. FOR KAPF, SKC WITH NNE WINDS GUSTY UNTIL MID MORNING AND THEN DECREASE BY EVENING. && SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Nov 18, 6:33 PM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 633 PM EST TUE NOV 18 2008 FLZ063-066>075-168-172>174-191445- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 633 PM EST TUE NOV 18 2008 ...WIND CHILL ADVISORY IN EFFECT FOR GLADES COUNTY TONIGHT... ...HAZARDOUS MARINE CONDITIONS FOR ALL LOCAL WATERS OVERNIGHT... ...COOL WEATHER TO PERSIST FOR MUCH OF THE UPCOMING WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT WIND: NORTH WINDS IN THE 15 TO 25 KNOT RANGE WILL OCCUR ACROSS ALL OF THE SOUTH FLORIDA COASTAL WATERS OVERNIGHT, WITH GUSTS TO 30 KNOTS POSSIBLE IN THE NEAR SHORE ATLANTIC AND GULF WATERS. THIS WIND FLOW WILL CREATE ROUGH MARINE CONDITIONS THROUGH THE PERIOD. TEMPERATURES: TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S ACROSS PORTIONS OF GLADES, HENDRY, AND COLLIER COUNTIES OVERNIGHT. THESE TEMPERATURES, COUPLED WITH NORTHERLY WINDS IN THE 5 TO 10 MPH RANGE WILL CREATE APPARENT TEMPERATURES BELOW 35 DEGREES. A LONGER DURATION OF THESE CONDITIONS IS EXPECTED ACROSS GLADES COUNTY, WHERE A WIND CHILL ADVISORY IS IN EFFECT. WAVES: STRONG NORTH WINDS WILL CREATE SEAS OF 8 TO 10 FEET IN THE GULF STREAM, AND 6 TO 8 FEET IN THE NEAR SHORE ATLANTIC AND OFF SHORE GULF WATERS OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE SOUTH FLORIDA COASTAL WATERS THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTER THE FRONT MOVES FURTHER SOUTH AND HIGH PRESSURE BUILDS IN, EXPECT TEMPERATURES TO SLOWLY MODIFY THROUGH THE WEEKEND. MARINE CONDITIONS WILL IMPROVE BY THURSDAY IN ALL MARINE AREAS WITH SEAS IN THE GULF STREAM SUBSIDING TO 8 FEET, 6 FEET THURSDAY NIGHT AND FRIDAY. SEAS WILL BUILD BACK UP TO 10 FEET BY SUNDAY WITH AN INCREASING NORTHEAST WIND FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.